MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARIN BLOOD TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARIN BLOOD TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368056
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes while customer were drawing 2 patients, the tube popped immediately off the hub.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that bd vacutainer® pst¿ gel and lithium heparin (lh) blood collection tubes draw 2 patients using the green tiger tops, product 368056 on lot 1288747, and both times the tubes popped immediately off the hub.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: h.6.Investigation summary: mat: 368056 lot: 1288747 bd received 5 samples and 2 photos from the customer in support of this complaint.The photos were evaluated and show a shelf pack and the case for the product.The 5 samples were visually inspected with no issues being identified.Functional testing was performed on the 5 customer samples and the issue of tube push off was not observed as all results were within specification limits.Additionally, 100 retention samples from the bd inventory were visually inspected with no issues being identified and, 10 retention samples were functionally tested and the issue of tube push off was not observed.Bd was unable to confirm the customer¿s indicated failure mode with the samples and photo returned, the failure mode could was not duplicated in the retention testing.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Based on an evaluation of severity and frequency it was determined that no corrective action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARIN BLOOD TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15029095
Report Number1917413-2022-00403
Device Sequence Number17679119
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number368056
Device Catalogue Number368056
Device Lot Number1288747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown